The medication review screen of the subject device does not specify the exact dose in milligrams of combination medications.
For example, narcotics are combined with tylenol in at least two strengths.
Liquid narcotic tylenol-oxycodone combination is reported in ml, not mg.
The exact dose of tylenol is not specified and requires knowledge of the combination medication dose in the volume specified.
Certain fields of the grid do not specify the volume, but rather state "date/time" requiring another click or pop up screen.
The immediate knowledge of tylenol dosage in mg is directly related to understanding and preventing excessive doses.
In the subject, 10 ml of acetaminophen-oxycodone is indicated as having been given 3 times over 4 hours.
That means that 1950 mg of tylenol was administered in 4 hours while the patient was in a state of starvation and receiving other medication that increase the effects of tylenol.
This dose would equate to 11,700 mg of tylenol over 24 hours, nearly 3 times the maximum daily dose in otherwise health people.
In the ensuing days, the patient developed acute renal failure, presumably acute tubular necrosis, and died.
In the absence of other etiology, the excess tylenol was the culprit.
This was not considered as etiology ante-mortem.
The counterintuitive screen impaired the professionals.
The pharmacist did not recognize and stop the medication, the nurses administered it, and the excessive dose, clinically meaninglessly listed as a volume of 10 ml -given 3 times in 4 hours- of acetaminophen-oxycodone, was missed by the physicians.
Adverse events have been ascribed to "user error" by vendors.
The device offers a potent propensity to life endangering oversights.
There are other screens on this device which present information that interfere with clinically useful visualization of data.
The data does not flow to the professionals.
It is not represented in a meaningfully useful manner.
The professionals need to hunt for it.
As such, the user unfriendly screens impair safe medical care consistent with the impediment to expedient professional understanding of what, exactly, is the dose of medication and how much was administered to the patient.
This sentinel case of death is directly attributed to user unfriendly screens on this device.